Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


jury is out
Aug 19, 2002

I know there are vast opinions in the area of sti research but what I don't understand (but I am happy from what I am hearing)is that when you stop a reg that has you well controlled you more than likely will have a modest cell decrease that will continue over time of course coorelating to your previous pretreatment base lines and also what your viral load does(how quickly it rebounds)I always was under the asumption that at the 4 week mark (the norm for the numbers to transgress)you would get hit with that seroconversion syndrome again.Transient very low cd4s and very high vl.From what I've read apparently provided you aren't exposing yourself to any additional risk factors your body converted once already so it doesn't happen like that a second go around.Do you have any opinions on this?The ars is something I could definately do without, once was enough.Thank you

Response from Dr. Holodniy

As you say, the jury is still out. Part of whether one might have ARS symptoms depends on where their immune status is. There are only anecdotal reports on this. But it seems if your CD4 count is quite high, you may be more efficient at recognizing the reemergence of HIV replication, and therefore develop symptoms. In more advanced patients (who also have multiresistant detectable levels of virus) we have not been seeing this. Some of those folks have developed symptoms akin to ARS, but more likely are late HIV symptoms or OIs that develop.



Previous
CD-4 Positive Lymphs High????
Next
common blood test

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement